|Skinny but HIGH cholesterol!
Dec 7, 2004
Hi... I've been on very successful & side-effect free treatment with Sustiva/Truvada for about 9 weeks. I am 40, 5'8 & 132 lbs. I have always been slim, my heaviset weight was 140. I've only lost about 7 lbs. since being diagnosed about 3 months ago, due to a lighter appetite. Here is the difficult irony: I have been battling high cholesterol for several years (caused in part by HIV??) that was well controlled by Lipitor, but ceased taking it when I started treatment. My cholesterol is back up to the mid-200's (the LDL low). How can I gain back the lost weight, without eating all the foods we think of as troublesome? I don't want to add the stress of statins to my liver.
| Response from Dr. Conway
A few issues here. Some of what you are having may relate to heredity...It may be that high cholesterol is part of your genetic make-up and you need to take pills for it.
As for your medications, the two "third drugs" associated with the least effects on your cholesterol are Viramune and Reyataz. Sustiva is quite good in this regard, but not the best. You may want to think about that.
As for what you can do, stopping smoking (if this applies to you) is a great idea, as is a good aerobic and weight training exercise plan. Not only will this help with the cholesterol, it may also but some muscle on you. The diet can eb designed to help you gain weight (high protein) without affecting your cholesterol, so you should discuss this with a professional dietician.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Flaky Skin After Nipple Biting Worried I Have HIV
- Hairy Tongue After Giving Oral Sex What Are The Chances Of HIV
- Jock Itch After Swallowing Cum Sign Of HIV AIDS
- Sinus Infection After Oral Sex Worried I Have HIV
- Swollen Lymph Glands After Touching Vagina Worried I Have HIV
- Tingling In Fingers After Getting A Tattoo Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.